Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 51, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2016, 8:27 AM CDT for Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2016, 8:27 AM CDT (13:27 UTC)
- Expired
- Jun 17, 2016, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, AR
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3277 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:14 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 6:14 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 614 AM CDT FRI JUN 17 2016 .Aviation... Flight categories are expected to be largely VFR during the 12z TAF period...save some brief MVFR visibility reductions with thunderstorms. Scattered showers and thunderstorms will occur this afternoon at most TAF sites. Have added tempo groups for best timing of thunderstorms. && .PREV DISCUSSION...(ISSUED 403 AM CDT FRI JUN 17 2016 ) .SHORT TERM...Today Through Saturday Night A cold front currently stretching from Mid-Atlantic Coast, through Southern Kentucky and up into the Plains, continues to approach the the Natural State. So far, isolated storms have formed ahead of this boundary, with one moving into the northern sections of the LZK warning area. Scattered storms will continue to be possible along and ahead of the front as it moves through Arkansas today. The main threat with any storms will be severe winds with a secondary threat of large hail. The Heat Advisory was continued through the day due to heat indices expected to be between105-110 degrees ahead of the frontal passage. However, temperatures will be dependent on the timing of the front. Cloud cover, storms, and drier air filtering in from the north could also keep a few counties in Northern Arkansas from reaching advisory criteria. A drier, less humid, slightly cooler air mass will settle over the region for the weekend as a broad upper high centered over the plains increases upper level heights in our region. && .LONG TERM...Sunday Through Thursday Upper level ridging will result in quiet weather for the start of next week. A disturbance embedded in NW flow around the stagnant high in the southern plains will result in increased rain and storm chances for the area late Tuesday into early Wednesday. The center of the upper high should begin to shift east across the plains by mid-week. Long term models fall out of agreement later in the forecast package but they do agree on slightly above normal temperatures and possible diurnal thunderstorms later next week. && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence- Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion- Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie- Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff- Yell. && Aviation...99
Hazardous weather outlook, Jun 17, 5:27 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 527 AM CDT FRI JUN 17 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181030- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 527 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT POTENTIALLY DANGEROUS HEAT INDICES IN EXCESS OF 105 DEGREES WILL PREVAIL THIS AFTERNOON. AREAS NORTH AND NORTHEAST OF LITTLE ROCK MAY EXPERIENCE SLIGHT RELIEF FROM THE EXCESSIVE HEAT...FOLLOWING A WEAK COLD FRONTAL PASSAGE LATE THIS AFTERNOON. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. SCATTERED STRONG TO ISOLATE SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG THE SLOWLY ADVANCING COLD FRONT. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
In the hours before
Special weather statement, Jun 17, 2:32 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
232 AM CDT FRI JUN 17 2016
ARZ003>005-170800-
BOONE AR-MARION AR-BAXTER AR-
232 AM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
AT 231 AM CDT...A THUNDERSTORM GUST FRONT PRODUCING WINDS TO 45 MPH
WAS LOCATED 8 MILES NORTH OF BULL SHOALS...MOVING SOUTHEAST AT 35
MPH.
PEOPLE IN NORTHEASTERN BOONE...MARION AND NORTHERN BAXTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 9237 3632 9221 3619 9266 3622 9311
3650 9304
TIME...MOT...LOC 0731Z 316DEG 29KT 3649 9261Special weather statement, Jun 17, 3:23 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 323 AM CDT FRI JUN 17 2016 ARZ005-006-015-170900- IZARD AR-BAXTER AR-FULTON AR- 323 AM CDT FRI JUN 17 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 AM CDT FOR... NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS... NORTHEASTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... FULTON COUNTY IN NORTH CENTRAL ARKANSAS... AT 323 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 40 MPH WAS LOCATED NEAR VIOLA...OR 16 MILES EAST OF MOUNTAIN HOME...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN NORTHWESTERN IZARD...NORTHEASTERN BAXTER AND FULTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3628 9161 3615 9220 3650 9235 3650 9184 TIME...MOT...LOC 0823Z 316DEG 29KT 3641 9209
Special weather statement, Jun 17, 4:23 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI JUN 17 2016
ARZ006-007-015-171000-
IZARD AR-SHARP AR-FULTON AR-
423 AM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CDT FOR...
NORTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
AT 422 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE
HAIL AND WINDS TO 40 MPH WAS LOCATED NEAR HARDY...OR NEAR CHEROKEE
VILLAGE...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN IZARD...CENTRAL SHARP AND EASTERN FULTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
3639 9131 3637 9128 3633 9128 3633 9126
3624 9126 3624 9133 3623 9133 3623 9135
3615 9135 3616 9171 3648 9175 3650 9166
3650 9141
TIME...MOT...LOC 0922Z 316DEG 29KT 3637 9153Special weather statement, Jun 17, 4:30 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT FRI JUN 17 2016 ARZ003>005-171015- BOONE AR-MARION AR-BAXTER AR- 430 AM CDT FRI JUN 17 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 AM CDT FOR... NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS... NORTHWESTERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS... AT 430 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED 10 MILES NORTHWEST OF BULL SHOALS...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN NORTHEASTERN BOONE...NORTHWESTERN MARION AND NORTHWESTERN BAXTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3650 9254 3637 9238 3621 9271 3650 9286 TIME...MOT...LOC 0930Z 327DEG 19KT 3649 9272
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:13 AM CDT | Special Weather Statement | LZK | Boone, Marion | 32 min |
| Jun 17, 2:32 AM CDT | Special Weather Statement | LZK | Boone, Marion | 28 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | LZK | Fulton | 37 min |
| Jun 17, 4:23 AM CDT | Special Weather Statement | LZK | Sharp | 37 min |
| Jun 17, 4:30 AM CDT | Special Weather Statement | LZK | Marion | 45 min |
| Jun 17, 6:43 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 47 min |
| Jun 17, 7:21 AM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Jun 17, 4:52 PM CDT | Special Weather Statement | LZK | Montgomery | 38 min |
| Jun 17, 5:01 PM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Jun 17, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 36 min |
| Jun 17, 5:28 PM CDT | Special Weather Statement | LZK | Montgomery | 47 min |
| Jun 17, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 43 min |
| Jun 17, 6:06 PM CDT | Flash Flood Warning | LZK | Montgomery, Polk | 3 hr |
| Jun 17, 6:17 PM CDT | Special Weather Statement | LZK | Polk | 43 min |
| Jun 17, 6:30 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 17, 6:39 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.